A week ago I was diagnosed with hypothyroidism after suffering ridiculous health issues for the last 18-24 months - tiredness, stress/anxiety, mental slowing, weight gain, stomach issues, constipation (if not the complete opposite!) constantly freezing cold, muscle aches and pains and generally just feeling miserable.
I've fought my GP for blood tests throughout this time as they initially kept trying to tell me I was suffering depression and trying to get me on anti-depressants. I kept refusing because I know my body and I knew there was something else to it all.
After finally getting bloods tested my TSH was 62.4 (VERY high!) and my thyroxine levels 4.8 (VERY low!) - hence immediate diagnosis and prescription of hypothydroidism and levothyroxine.
I've been prescribed 100mcg pills to start with a blood test scheduled for 8wks later to test again and work out next dosage stage from there.
In the mean time I've been reading many online articles and sites about levothyroxine and it's affects on various people and I have to say I am now absolutely scared to death of being on this medication (but appreciate I cannot stop taking it as that would also be disastrous).
I'm trying to give it time - I've only been on it 1 week and I am really not sure yet whether it's doing me good or not. Surely it's too soon to tell?
Yet I have read reviews from people saying it caused them massive weight gain, nausea, headaches, major cramps and muscle pain, brain fog, terrible hair loss and fatigue worse than ever.
I would question whether those people are sure it's the levothyroxine causing all this? Have they given it enough time to regulate in their system? Is it not just the normal symptoms of under-active thyroid they are experiencing only now they are more aware of it and perhaps looking to blame it on the drug they are now taking? Is it that the levothyroxine is speeding your metabolism therefore your appetite is bigger and that's why weight gain happens? Are they eating carefully and managing exercise etc or just eating more?
I just don't understand how a pill designed to replace a hormone your own body can't produce (which is supposed to help you) can really be so horrific to take?
I appreciate there are listed side effects with levothyroxine including hair loss etc but all in all my GP tells me this should make me feel like a new woman. But all these reviews have me petrified it's going to make me worse and a long road of exploring alternatives might be ahead of me.
Does anyone have anything good to say about vevothyroxine? :(